Podcast # 482: Tetracyclines and Hyperpigmentation  - The Emergency Medical Minute

Podcast # 482: Tetracyclines and Hyperpigmentation 

Contributor: Michael Hunt, MD

Educational Pearls:

  • Tetracycline antibiotics such as minocycline can cause greyish hyperpigmentation
  • This hyperpigmentation can sometimes be reversible but not always
  • Minocycline has been used for its effects in autoimmune and neurological diseases, where it is  often taken chronically, which can lead to increased pigmentation  

References

La Placa M, Infusino SD, Balestri R, Vincenzi C. Minocycline-Induced Blue-Gray Discoloration. Skin Appendage Disord. 2017 Aug;3(3):161-162. doi: 10.1159/000469712. Epub 2017 Apr 22. PubMed PMID: 28879193; PubMed Central PMCID: PMC5582477.

 

Summarized by Will Dewispelaere, MS4 | Edited by Erik Verzemnieks, MD

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.

 

Stay up to date by
joining our mailing list!